ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A novel approach to computing the orientation moments of spheroids in simple shear flow at arbitrary Peclet number

Asokan, K and Ramamohan, TR and Kumaran, V (2002) A novel approach to computing the orientation moments of spheroids in simple shear flow at arbitrary Peclet number. In: Physics of Fluids, 14 (1). pp. 75-84.

[img] PDF
2.pdf - Published Version
Restricted to Registered users only

Download (126Kb) | Request a copy
Official URL: http://scitation.aip.org/getabs/servlet/GetabsServ...

Abstract

A Langevin approach to computing the orientation moments of a dilute suspension of spheroids in a simple shear flow at arbitrary Peclet number is presented. In this method we obtain the equations governing the time evolution of the orientation averages using a generalized Langevin equation approach and develop a computational technique for computing the evolution of the moments from these equations. These results are compared with those available in the literature obtained from other methods and show good agreement. The approach presented here can be easily generalized to a number of similar systems such as forced suspensions of dipolar particles in shear flows and can be applied to other flow problems governed by appropriate Fokker-Planck equations.

Item Type: Journal Article
Additional Information: copyright of this article belongs to American Institute of Physics.
Department/Centre: Division of Mechanical Sciences > Chemical Engineering
Date Deposited: 18 Nov 2009 11:51
Last Modified: 22 Feb 2012 06:00
URI: http://eprints.iisc.ernet.in/id/eprint/17702

Actions (login required)

View Item View Item